MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-33
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgement and material deformation were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no similar complaints reported for this lot.Based on the information provided and analysis of the returned device, a definitive cause for the reported issue could not be determined.Stent dislodgement prior to use may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, and interaction with accessory devices.Factors that could contribute to material deformation include, but are not limited to, damage during manufacturing, inadvertent mishandling during sheath/stylet removal, preparation, during use of the device, or interaction with accessory devices.The product risk assessment identifies this as a foreseeable event; as such, design and manufacturing controls and mitigations have been established for potential causes.In this case, it is possible that inadvertent mishandling during sheath/stylet removal and/or during preparation of the device may have contributed to the reported stent dislodgement and material deformation; however, this cannot be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the 3.5x33mm xience skypoint stent delivery system (sds) was noted to have a flared stent with a dislodgement upon preparation.A 3.5x38 stent was used to complete the procedure.There was no patient involvement and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20349031
Report Number2024168-2024-11580
Device Sequence Number15435504
Product Code NIQ
UDI-Device Identifier08717648233432
UDI-Public(01)08717648233432(17)260606(10)3061241
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model Number1804350-33
Device Catalogue Number1804350-33
Device Lot Number3061241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2024
Initial Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown